Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 37, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Jul 8, 2000, 11:45 PM CDT for Burnett County, Wisconsin. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2000, 11:45 PM CDT (04:45 UTC)
- Expired
- Jul 9, 2000, 12:45 AM CDT
- In force
- 60 min
- Issued by
- NWS Duluth, MN
- Area
- Whole counties
County Burnett County, WI
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 10:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 4.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3971 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1312 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 17.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDLH 090447 SVRDLH WIC013-090545- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DULUTH MN 1145 PM CDT SAT JUL 8 2000 THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BURNETT COUNTY IN WISCONSIN * UNTIL 1245 AM CDT * AT 1145 PM CDT DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES EAST OF HINCKLEY TO 12 MILES SOUTH OF HINCKLEY...MOVING SOUTHEAST AT 40 MPH. * THE LINE OF SEVERE THUNDERSTORMS WILL BE NEAR... DANBURY AROUND 1155 PM CDT SIREN AROUND 1210 AM CDT DAMAGING HAIL OVER ONE INCH AND DESTRUCTIVE WINDS OVER 60 MPH ARE LIKELY WITH THESE STORMS. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. THIS STORM HAS A HISTORY OF GOLFBALL SIZED HAIL. $$ SHIMON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:00 PM CDT, 9 hours 45 minutes earlier.
Area forecast discussion, Jul 8, 2:00 PM CDT, 9 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
200 PM CDT SAT JUL 8 2000
SEVERE WEATHER IS THE MAIN FOCUS FOR TONIGHT.
THINGS ARE COMING TOGETHER FOR A FAIRLY WIDESPREAD SEVERE WEATHER
EVENT ACROSS THE AREA. SPC MODERATE RISK AREA RUNS FROM WALKER TO
DLH TO RHI. AGREE THAT THIS AREA LOOKS FAVORABLE FOR WIDESPREAD
SEVERE. ISOLATED STORM NOW FIRING IN THE WARM SECTOR MAY NOT BE ABLE
TO GET GOING RIGHT AWAY...BUT MOISTURE CONVERGENCE AND MOISTURE
POOLING IN THE VICINITY OF THE WARM FRONT SHOULD ENSURE A BUSY
NIGHT. LONG-LIVED SUPERCELLS REMAIN A DISTINCT POSSIBILITY.
WILL GO WITH THE ETA...WHICH INITIALIZED THE BEST THIS MORNING.
ETA/MESO APPEAR TO HAVE A FAIR HANDLE ON THE AREA OF CONVECTION. ETA
FORECASTS A SURGE OF HIGH PW AIR (1.88 INCH) TO LIFT NORTHWARD WITH
THE FRONT THIS EVENING AS LLJ INCREASES IN THE VICINITY OF THE FRONT.
LIFT FROM RIGHT ENTRANCE OF UPPER LEVEL JET AND WEAK PVA SHOULD ALSO
PROVIDE NECESSARY LIFT FOR SEVERE WEATHER OUTBREAK. THE AIR SOUTH OF
THE FRONT IS EXTREMELY UNSTABLE...WITH LI OF -12C ON MSAS AND
WEAKENING CAP.
WILL CARRY THE SEVERE WORDING INTO THE EVENING AND ELABORATE ON MAIN
THREATS. NEXT PROBLEM IS FLASH FLOODING POTENTIAL. STILL SOME
QUESTION AS TO WHETHER BRD AREA WILL RECEIVE SUBSTANTIAL RAIN
TONIGHT. AREAS JUST NORTH OF THERE REMAIN SATURATED FROM NEARLY 4
INCHES OF RAIN LAST NIGHT...AND WITH LOW FFG VALUES...DECIDED TO
CARRY IT THIS FAR WEST. MUCH OF NW WISCONSIN HAS A PRETTY SERIOUS
THREAT OF FLOODING. MANY AREAS RECEIVED HEAVY RAIN LAST NIGHT AND THIS
MORNING WITH SOME MINOR FLOODING ALREADY FROM THE PREVIOUS EVENT.
WILL ALSO ISSUE A FLASH FLOOD WATCH FOR MUCH OF THIS AREA.
THINGS IMPROVE AFTER TONIGHT...WITH DRY NORTHEASTERLY FLOW
PREVAILING. MAINLY PARTLY TO MOSTLY SUNNY SKIES.
ETA SURFACE TEMP FORECASTS APPEAR REASONABLE...AND HAVE FAVORED OVER
FWC/MAV TEMPS.
.DLH...FLASH FLOOD WATCH MN ZONES 33>36 AND 38...WI ZONES 3...4
AND 6>9 TONIGHT.
DAPIn the hours before
Special weather statement, Jul 8, 10:17 PM CDT, 1 hour 28 minutes before
WIZ003-004-009-090345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 1017 PM CDT SAT JUL 8 2000 ...SEVERE THUNDERSTORM WATCH NUMBER 553 FOR ASHLAND...IRON AND PRICE COUNTIES IN WISCONSIN BEEN CANCELLED... THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT UNTIL MIDNIGHT FOR ASHLAND...IRON AND PRICE COUNTIES HAS BEEN CANCELLED. THE STRONGEST THUNDERSTORMS ARE EXPECTED TO REMAIN SOUTHEAST OF THE AREA. MORE THUNDERSTOhRMS ARE POSSIBLE OVERNIGHT...BUT THAT ACTIVITY SHOULD REMAIN BELOW SEVERE LIMITS. SHIMON
Local storm report, Jul 8, 11:40 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH, MN
1140 PM CDT SAT JUL 8 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0340 PM KIMBERLY MN 1.75 INCH HAIL
07/08/00 AITKIN
0447 PM 1 S SOLON SPRINGS WI .75 INCH HAIL
07/08/00 DOUGLAS
0450 PM ASKOV MN WIND DAMAGE
07/08/00 PINE 9" TREES BLOWN DOWN
0525 PM 5 SE HAYWARD WI WIND DAMAGE
07/08/00 SAWYER TREES BLOWN DOWN
FROM 5 TO 25 MILES
SE OF HAYWARD
0527 PM SPRINGBROOK WI WIND DAMAGE
07/08/00 WASHBURN NUMEROUS 8" TO 16" TREES
BLOWN DOWN
0535 PM STONE LAKE WI .75 INCH HAIL
07/08/00 SAWYER
0605 PM WEBSTER WI 1.75 INCH HAIL
07/08/00 BURNETT
0630 PM 2 SE SIREN WI TORNADO
07/08/00 BURNETT
0639 PM 6 SE SIREN WI 1.00 INCH HAIL
07/08/00 BURNETT
0913 PM 3 W HINCKLEY MN 2.00 INCH HAIL
07/08/00 PINE #
TAPThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:15 PM CDT | Severe Thunderstorm Warning | DLH | Burnett | 60 min |
| Jul 8, 7:40 PM CDT | Flash Flood Warning | DLH | Burnett | 110 min |
| Jul 8, 9:00 PM CDT | Severe Thunderstorm Warning | DLH | Douglas | 60 min |
| Jul 8, 9:34 PM CDT | Flash Flood Warning | DLH | Burnett, Sawyer, Washburn | 3 hr |
| Jul 8, 9:40 PM CDT | Severe Thunderstorm Warning | DLH | Burnett | 65 min |
| Jul 8, 10:53 PM CDT | Severe Thunderstorm Warning | DLH | Bayfield, Douglas | 67 min |
| Jul 9, 12:30 AM CDT | Flash Flood Warning | DLH | Burnett, Sawyer, Washburn | 4 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.